Medical Questions > Womens Health > Birth Control Forum

On the pill - not getting period on fourth week?

I have been taking birth control pills for 3 months now. I was on my first month and during my fourth (period) week, I ended up passing this mass of gray tissue. I am convinced that I had a miscarriage (first time I've ever used unprotected sex was two weeks after I started the pill).

This is what the tissue looked like that I passed (not my picture):

http://healthsciencedegree.info/wp-content /uploads/2014/08/early-miscarriage-clots.j pg

Did I possibly have a miscarriage?

Anyway, my main point is that now it's my third month and I've taken three pills already for the fourth week. Normally, I would start to bleed overnight the first day I took the period pill. Now, I'm three pills in and I'm still not bleeding. After my possible miscarriage, I stayed on the pill but always made my fiance use a condom as well. Should I take a pregnancy test? I'm wondering why I haven't had my period. Also, if I take a pregnancy test, what type would you guys recommend? I can't go super expensive, but I'm not comfortable using the $1 CVS pregnancy tests - I feel like they're inaccurate due to their price. Also, *when* should I take a pregnancy test? After 7 days of not having my period? I'm unsure of what time frame I should use because I'm irregular unless I'm on the pill.

This is long and confusing, but I'm hoping someone can help me with my questions. Thank you and have a wonderful day.
Did you find this post helpful?
|

User Profile
replied March 30th, 2015
Welcome to e health forum.

The most common side effects of oral contraceptives include
1. Menstrual irregularities , Spotting.
2. premenstrual syndrome,
3.. headache, migraine,
4. Breast pain, tenderness OR discomfort,
5. nausea, vomiting and
5. abdominal pain, discomfort and / or tenderness.

The bleeding you have observed (as mistaken to be a miscarriage) is most likely due to a side effect of being on the pill. Such side effects are common during the initial few months after starting any form of hormonal contraceptive method. This is nothing to worried about and no treatment is needed.

If you have been taking the Birth control pills regularly then there is no risk of pregnancy. Also, it is not uncommon for slight changes in your periodic bleeding. They are most likely due to benign changes in the hormonal levels.

Though there is no risk of pregnancy, for your information, Currently available URINE based home pregnancy tests, are highly sensitive. These tests are recommended to be done at least 1 day after the missed period. A repeat test after 1 week of the missed period, can be considered definitive for a positive pregnancy test.

I hope this helps.
|
Did you find this post helpful?
Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.